Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 104, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 4, 2009, 5:29 AM CDT for Iberia Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 5:29 AM CDT (10:29 UTC)
- Expired
- May 4, 2009, 6:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 134 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:58 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 4, 3:58 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 AM CDT MON MAY 4 2009 .DISCUSSION... A COOL FRONT HAS MOVED THROUGH SOUTHEAST TEXAS AND IS APPROACHING LAKE CHARLES AT THIS TIME. TEMPERATURES ACROSS THE LAKES REGION OF SE TX ARE IN THE MID 60S WITH A NORTHWEST WIND FLOW...MID 70S FOR SOUTH CENTRAL LOUISIANA. SHOWERS AND THUNDERSTORMS ARE FIRING ALONG AND AHEAD OF THE FRONT WITH STORM MOVEMENT TO THE NORTHEAST. A LARGE SWATH OF 5 TO 8 INCHES OF RAINFALL FELL ACROSS TYLER... JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS. THIS SWATH EXTENDED INTO BEAUREGARD... ALLEN...EVANGELINE...AVOYELLES...AND ST LANDRY PARISHES. THIS HAS HELPED TO PUT SOME RIVER LOCATIONS IN SOUTHEAST TEXAS BACK INTO FLOOD. LOCATIONS IN SOUTHERN LOUISIANA WILL ALSO START TO MOVE TOWARDS FLOODING CONDITIONS ON AREA RIVERS. THIS LATEST COOL FRONT WILL SLIP DOWN INTO THE COAST WATERS THIS MORNING. IN ADDITION THIS SYS HAS A UPPER LVL PUSH THAT SHOULD ALLOW IT TO MAKE ITS WAY INTO SOUTH CENTRAL LOUISIANA BEFORE STALLING OUT LATER TODAY. SKIES TO REMAIN CLOUDY THROUGH MOST OF THE DAY BEFORE CLEARING LATE. CLOUDS TO RETURN DURING THE OVERNIGHT HRS AND INTO TOMORROW AS THE FRONT BACKS TO THE NORTH. AN UPPER LVL RIDGE WILL BUILD OVER THE AREA AND THIS WILL SUPPRESS STORM DEVELOPMENT ALTHOUGH SUMMER LIKE TEMPERATURES WILL RETURN ON TUESDAY INTO WEDNESDAY AND MAINTAIN THESE CONDITIONS THROUGH THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 69 86 71 85 / 20 10 10 10 10 KBPT 84 69 86 72 86 / 20 10 10 10 10 KAEX 82 65 86 68 86 / 10 10 10 10 10 KLFT 83 69 87 69 86 / 30 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 4, 4:04 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 AM CDT MON MAY 4 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-050915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 404 AM CDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A FEW SHOWERS AND THUNDERSTORMS ON TAP TODAY AHEAD OF A COOL FRONT THAT WILL STALL ALONG THE COAST. THIS LATEST FRONT WILL RETREAT BACK TO THE NORTH ON TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:07 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 14 days |
| May 3, 9:52 PM CDT | Areal Flood Warning | LCH | Beauregard | 69 hr |
| May 4, 4:17 AM CDT | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 6 hr |
| May 4, 10:20 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 4, 11:06 AM CDT | Flash Flood Warning | LCH | Saint Martin | 114 min |
| May 3, 9:07 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 37 hr |
| May 3, 9:07 PM CDT | River Flood Warning | LCH | Hardin | 37 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.